# SDR CA190419001

- Difficulty date: April 11, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Cndair CL2156B11215
- Aircraft time: 1,156 hours
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: 91E181EL
- Condition: Unserviceable
- Location: Comb Air Intake
- Part time: 188 hours
- Component: Heater, Janitrol
- Component part number: 91E181EL
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: H, F

## Discrepancy

(CAN) COCKPIT HEATER FIRE ON THE GROUND DURING TAXI OUT FOR PPC CHECK RIDE. HEATER WAS SET TO VENT FAN AFTER SMOKE SMELL WAS NOTICED. ASSUMED SMELL WAS EXHAUST BLOWING FROM HEATER EXHAUST TO FRESH AIR VENTS. DURING TAXI HEATER FIRE PBA ILLUMINATED ALONG WITH FIRE BELL.  COCKPIT HEATER FIRE DRILL WAS PERFORMED AND FIRE EXTINGUISHER BOTTLE WAS DISCHARGED. AIRCRAFT WAS SHUT DOWN ON OUR RAMP. HAND HELD FIRE EXTINGUISHER WAS CONSIDERED BUT DEEMED UNNECESSARY. AIRCRAFT LOG PAGE 30180 WAS SNAGGED TO REFLECT THE FIRE AND DISCHARGE OF EXTINGUISHER BOTTLE. INSPECTION FOUND THAT A ELECTRICAL INSULATING MATERIAL THAT WAS ADHERED TO THE INSIDE OF THE COMBUSTION AIR INTAKE HOUSING HAD COME LOOSE. IN THIS MODEL OF HEATER THERE IS AND ELECTRICAL HEATING ELEMENT TO PREHEAT COMBUSTION AIR TO ASSIST IGNITION. THE LOOSE INSULATING MATERIAL THAT BECAME DETACHED CAME IN CONTACT WITH THE HEATING ELEMENT, CAUSING THE INITIAL ODOR AND SUBSEQUENT SEQUENCE OF EVENTS. PHOTOS AVAILABLE (TC# 20190419001)
